Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 166, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 26, 2017, 12:14 PM CDT for Henderson County, Navarro County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 12:14 PM CDT (17:14 UTC)
- Expired
- Apr 26, 2017, 1:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 108 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:27 PM CDT | HAIL 1 | Kerens, TX | QUARTER SIZE HAIL REPORTED JUST WEST OF KERENS |
| Apr 26, 12:32 PM CDT | HAIL 1.75 | 1 N Kerens, TX | GOLF BALL SIZE HAIL REPORTED 1 MI N OF KERENS |
| Apr 26, 12:47 PM CDT | HAIL 0.75 | Caney City, TX | DIME AND PENNY SIZED HAIL IN CANEY CITY, JUST W OF 175 AT 1343. LASTED ABOUT 3 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2385 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
398
WUUS54 KFWD 261714
SVRFWD
TXC213-349-261815-
/O.NEW.KFWD.SV.W.0166.170426T1714Z-170426T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1214 PM CDT WED APR 26 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Henderson County in central Texas...
Northeastern Navarro County in north central Texas...
* Until 115 PM CDT.
* At 1213 PM CDT, a severe thunderstorm was located over Corsicana,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Corsicana, Athens, Gun Barrel City, Mabank, Malakoff, Tool, Kerens,
Seven Points, Eustace, Trinidad, Angus, Enchanted Oaks, Caney City,
Navarro, Rice, Payne Springs, Log Cabin, Star Harbor, Retreat and
Mildred.
This includes Interstate 45 between mile markers 221 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3194 9651 3228 9649 3236 9632 3236 9592
3206 9581
TIME...MOT...LOC 1713Z 260DEG 25KT 3208 9642
HAIL...1.00IN
WIND...<50MPH
$$
792 follow-up statements
702
WWUS54 KFWD 261735
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1235 PM CDT WED APR 26 2017
TXC213-349-261815-
/O.CON.KFWD.SV.W.0166.000000T0000Z-170426T1815Z/
Henderson TX-Navarro TX-
1235 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR CENTRAL HENDERSON AND NORTHEASTERN NAVARRO COUNTIES...
At 1234 PM CDT, a severe thunderstorm was located near Kerens, or 11
miles south of Gun Barrel City, moving east at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Athens, Gun Barrel City, Mabank, Malakoff, Tool, Kerens, Seven
Points, Eustace, Trinidad, Enchanted Oaks, Caney City, Payne Springs,
Log Cabin, Star Harbor, Mildred, and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3197 9631 3234 9634 3236 9632 3236 9592
3206 9581
TIME...MOT...LOC 1734Z 250DEG 33KT 3217 9617
HAIL...1.75IN
WIND...<50MPH
$$
79866
WWUS54 KFWD 261807
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
107 PM CDT WED APR 26 2017
TXC213-349-261816-
/O.EXP.KFWD.SV.W.0166.000000T0000Z-170426T1815Z/
Henderson TX-Navarro TX-
107 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENDERSON AND
NORTHEASTERN NAVARRO COUNTIES WILL EXPIRE AT 115 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail is still possible with this thunderstorm.
LAT...LON 3197 9631 3234 9634 3236 9632 3236 9592
3206 9581
TIME...MOT...LOC 1806Z 260DEG 25KT 3221 9591
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:14 AM CDT, 6 hours earlier.
Area forecast discussion, Apr 26, 6:14 AM CDT, 6 hours before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 614 AM CDT Wed Apr 26 2017 .UPDATE... Severe thunderstorm watch #161 in effect from DFW and points north-east through 1 pm CDT. Scattered strong to severe storms already occurring from Bosque County, through Tarrant/Johnson Co(s) this morning. Majority of the activity should move east of the CWA by Noon-1 pm CDT. 05 && .AVIATION... /ISSUED 1140 PM CDT Tue Apr 25 2017/ Breezy south winds will persist overnight with occasional gusts to around 25 kts or so, and MVFR cigs will prevail at all sites. A nocturnal bore feature can be seen entering the region on radar imagery, and recent surface observations from KRPH indicate that a northwest wind shift accompanies this feature. Should this move across the Metroplex sites, any wind shift would be brief, with a quick return to breezy southerly winds. The main change from the 00Z TAFs was to introduce a mention of VCTS at all Metroplex sites as it seems likely sufficient lifting will occur to erode the lingering capping inversion as the main cold front arrives. Waco looks to remain far enough removed from the better forcing to preclude an explicit mention of thunder, but have inserted a brief window of VCSH to account for southwestward precip development. An abrupt northwest wind shift will accompany the front, which should arrive between 13-14Z at western sites, and 14-15Z across the eastern Metroplex sites and Waco. Convective chances will quickly come to an end by 15-16Z as cooler and drier air filters in. Cloud bases will then begin to rise, eventually to VFR Wednesday afternoon. Winds will then slacken as high pressure builds in overhead, and airports will likely be able to return to south flow late Wednesday evening. As winds go nearly calm, there is some potential for a shallow layer of fog to materialize, but this potential is too low to include in the TAFs at this time. Carlaw && .PREV DISCUSSION... /ISSUED 353 AM CDT Wed Apr 26 2017/ A busy day ahead as a strong surface cold front moving into the Wichita Falls/Abilene areas moves toward the I-35 corridor through sunrise this morning. The well-advertised, vigorous upper trough responsible for severe weather across Eastern Oklahoma this morning will continue to swing quickly east across the Southern Plains today. A plume of surface dew points of 65-70 degrees was surging northward just ahead of the cold front and north up through the I-35 corridor and points east. This is maintaining good surface instability despite the non-favorable time of day. In addition, very strong large-scale ascent will arrive by/after sunrise to help lift/moisten the modest EML/capping inversion through mid morning. This should allow for a broken line of strong to severe storms to develop along or just east of I-35 after 6-7 am CDT, then move east with the cold front through the morning hours, before exiting our far eastern counties early-mid afternoon. Mid level lapse rates on the order of 7-8 deg/C and 40-50 knot southwest effective shear will likely result in severe storms across especially the eastern third of the CWA. Large hail, damaging winds, and frequent lighting will be the primary hazards. Though the tornado threat is non-zero, 0-1km winds and shear are already veering southwesterly as well with the more significant threat for tornadoes to be east/northeast of our area later today. In addition to the severe weather threat with the cold front, strong CAA for this late in the season and a very dynamic, strong pressure gradient will likely result in windy conditions with very gusty west-northwest winds 20 to 25 mph, with a few gusts between 35 to 40 mph during the afternoon hours. Winds should rapidly decouple after dark with surface high pressure settling in quickly for the overnight. Lows Thursday morning will range from the lower 40s along the Red River to around 50 degrees within immediate urban areas and across Central Texas. Downright chilly for the last week of April! Dry near zonal or dampened cyclonic flow aloft will result in mostly sunny skies Thursday, as a return of south breezes and low WAA allow for a range of high temperatures of 75-80 degrees in the east, to 85-90 degrees in the west. It will be fairly breezy again during the afternoon hours and lasting into Thursday night. Gulf moisture returns rapidly northward Thursday night and Friday morning, as a surface warm front lifts readily northward back into the area. Return stratus clouds, breezy conditions, and the low level moisture will result in much warmer morning on Friday. With mid level heights rising (or weak mid level ridging), it appears the warm front will stall somewhere west and north of I-20, with a surface dryline nudging into our far W/SW counties. While all this is occurring, another upper level system is deepening across the Southern Rockies, with a lead shortwave ejecting eastward across the Southern and Central High Plains. A low "conditional" chance for thunderstorms will be possible near the dryline and old frontal boundary draped somewhere across the far N/NW counties. With SW flow aloft over the area and some EML/cap expected, if a storm or two does develop, it would likely become severe with the strong winds aloft and very high SBCAPE values and mid level lapse rates at 8 deg C/km or higher. These would likely be supercells with very large hail, damaging winds, and could potentially be tornado along and just north of where the stalled front sets up. Again, this very "conditional", but worth monitoring. Otherwise, have held to increasing convective chances, north of I-20/I-30 Friday Night within the nose of the strongest WAA, then across most of the area Saturday into Saturday evening, as the upper system rotates across the area and brings substantial large- scale ascent across the area, along with a cold front late Saturday into Saturday night. All modes of severe weather will be possible on Saturday, with potential for flash flooding along and east of I-35 and north of I-20 where rainfall totals by Sunday morning may reach between 2-4 inches. Definitely worth noting along with the severe weather threat. Much cooler and brisk conditions arrive after daybreak Sunday with convective chances shifting east away from the area. Strong CAA arrives in wake of yet another strong late season cold front with highs hard pressed to get out of the 60s most areas. Cyclonic flow aloft will transition to zonal or even weak ridging, which will result in dry conditions with gradual moderating temperatures each day early next week. Another upper trough possibly affects the area again mid-late next week, but as of right now, models as expected are struggling on specifics of organization, speed, and track of features. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 50 81 65 86 / 40 0 0 0 20 Waco 77 48 83 66 88 / 20 0 0 0 10 Paris 69 45 75 59 82 / 80 10 0 5 30 Denton 67 46 81 62 85 / 40 0 0 5 20 McKinney 71 46 78 62 84 / 60 0 0 0 20 Dallas 75 51 81 66 87 / 40 0 0 0 20 Terrell 71 46 80 62 85 / 60 0 0 0 20 Corsicana 77 48 79 65 87 / 40 0 0 0 10 Temple 83 50 83 66 88 / 10 0 0 0 10 Mineral Wells 68 45 86 62 88 / 10 0 0 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 7 PM CDT this evening for TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && /05
Hazardous weather outlook, Apr 26, 3:55 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 355 AM CDT Wed Apr 26 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 355 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms today for areas generally north of Interstate 20 and east of Interstate 35. Some storms may become severe, particularly for areas north and east of the DFW Metroplex. Large hail and damaging winds are the main threats. Storms will push east of the region this afternoon as a cold front sweeps through the area. Gusty northwest winds are expected behind the front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will return Friday, increase on Saturday and end during the day on Sunday. At this time it appears the best potential for severe thunderstorms will be late Friday through Saturday. Locally heavy rain may also cause some flooding issues across the eastern half of the forecast area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this morning into early afternoon, mainly for counties north and east of the Dallas-Fort Worth Metroplex.
In the hours before
Local storm report, Apr 26, 9:13 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL LANCASTER 32.60N 96.75W
04/26/2017 E1.00 INCH DALLAS TX PUBLIC
DELAYED REPORT: QUARTER SIZE HAIL REPORTED IN LANCASTERSpecial weather statement, Apr 26, 9:20 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
920 AM CDT WED APR 26 2017
TXZ106-107-261445-
Hopkins TX-Delta TX-
920 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR HOPKINS AND CENTRAL DELTA
COUNTIES UNTIL 945 AM CDT...
At 920 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sulphur Springs, moving northeast at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Sulphur Springs, Como, Cooper Lake Park South Sulphur and Tira.
A severe thunderstorm watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3296 9562 3325 9580 3342 9543 3340 9540
3340 9538 3339 9538 3339 9534 3338 9533
3338 9531 3315 9531
TIME...MOT...LOC 1420Z 235DEG 42KT 3314 9561
79Local storm report, Apr 26, 9:22 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM HAIL SULPHUR SPRINGS 33.13N 95.60W
04/26/2017 E0.88 INCH HOPKINS TX BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED IN NW SULPHUR SPRINGSLocal storm report, Apr 26, 12:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1205 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 3 SE BARRY 32.07N 96.59W
04/26/2017 E0.88 INCH NAVARRO TX EMERGENCY MNGR
REPORTS OF NICKEL AND DIME SIZE HAIL 3 MI SE OF BARRYSpecial weather statement, Apr 26, 12:05 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1205 PM CDT WED APR 26 2017
TXZ135-146-261730-
Henderson TX-Navarro TX-
1205 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENDERSON AND CENTRAL
NAVARRO COUNTIES UNTIL 1230 PM CDT...
At 1204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corsicana, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Corsicana, Gun Barrel City, Mabank, Tool, Kerens, Seven Points,
Trinidad, Angus, Enchanted Oaks, Navarro, Rice, Payne Springs,
Retreat, Oak Valley, Mildred, Eureka, Goodlow, Powell and Mustang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3201 9606 3198 9623 3188 9668 3226 9652
3232 9640 3235 9608
TIME...MOT...LOC 1704Z 260DEG 27KT 3205 9653
79Local storm report, Apr 26, 12:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 2.5 NE DAWSON 31.91N 96.69W
04/26/2017 E0.88 INCH NAVARRO TX EMERGENCY MNGR
NICKEL AND DIME SIZE HAIL REPORTED 2.5 MI NE OF DAWSONThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:53 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 16 hr |
| Apr 26, 4:25 AM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 26, 5:24 AM CDT | Special Weather Statement | FWD | Johnson | 36 min |
| Apr 26, 5:38 AM CDT | Special Weather Statement | FWD | Dallas, Johnson | 37 min |
| Apr 26, 5:46 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 59 min |
| Apr 26, 6:18 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 57 min |
| Apr 26, 6:22 AM CDT | Special Weather Statement | FWD | Johnson, Somervell | 23 min |
| Apr 26, 6:47 AM CDT | Special Weather Statement | FWD | Johnson | 28 min |
| Apr 26, 6:56 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Apr 26, 7:02 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 58 min |
| Apr 26, 7:05 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Tarrant | 55 min |
| Apr 26, 7:15 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Apr 26, 7:20 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis | 3 hr |
| Apr 26, 7:39 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall, Van Zandt | 51 min |
| Apr 26, 7:45 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 30 min |
| Apr 26, 8:28 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 62 min |
| Apr 26, 9:20 AM CDT | Special Weather Statement | FWD | Hopkins | 25 min |
| Apr 26, 12:05 PM CDT | Special Weather Statement | FWD | Navarro | 25 min |
| Apr 26, 12:33 PM CDT | Special Weather Statement | FWD | Rains | 27 min |
| Apr 26, 12:38 PM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Apr 26, 12:53 PM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Apr 26, 12:57 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 48 min |
| Apr 26, 1:16 PM CDT | Special Weather Statement | FWD | Freestone | 29 min |
| Apr 26, 1:21 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 54 min |
| Apr 26, 1:36 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Apr 26, 2:04 PM CDT | Special Weather Statement | FWD | Freestone | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.